Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sore throat post intake of Valsartan?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3663 Questions

default
Posted on Tue, 30 Aug 2016 in Medicines and Side Effects
Question: Pt. on Diovan for blood pressure, but pharmacy manager switched to generic in XXXXXXX possibly valsartan or valsartan HCT. Sore throat began.soon thereafter. Dis not experience sore throat with Diovan but did after switching to generic, Could this be due to HCT in the generic?.
doctor
Answered by Dr. Panagiotis Zografakis 28 minutes later
Brief Answer:
it's unlikely that HCT caused sore throat

Detailed Answer:
Hello,

both diovan and diovan HCT (or its generics) are not supposed to cause sore throat. This means that sore throat is not a documented side effect of these drugs. I can't 100% exclude an undocumented side effect but since you've mentioned reflux, I believe that you should look no further... Reflux is well known to cause such symptoms and when the symptoms are persistent an upper gastrointestinal endoscopy is required to exclude esophagitis. If you have reflux then treatment with a proton pump inhibitor is indicated.

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2...

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't...

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling...

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining...

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet...